Communications in Mathematical Sciences

Volume 7 (2009)

Number 3

An adaptable discontinuous Galerkin scheme for the Wigner-Fokker-Planck equation

Pages: 635 – 664

DOI: http://dx.doi.org/10.4310/CMS.2009.v7.n3.a7

Authors

Irene Gamba

Maria Pia Gualdani

Richard W. Sharp

Abstract

Recent analytic progress has increased demand for numerical approaches to the Wigner-Fokker-Planck (WFP) equation. We present a Discontinuous Galerkin scheme for the WFP equation with a general potential. Estimates showing stability of the scheme are provided. The scheme is convergence and adaptable, and may use both polynomial and non-polynomial basis functions.

Keywords

Wigner-Fokker-Planck; discontinuous Galerkin

2010 Mathematics Subject Classification

35Q40, 65M12, 65M15, 65M60, 65Z05, 81V10

Full Text (PDF format)